Posted by: Peter | 2011-05-25

unbearable pain caused by ritalin

Dear Doctor. I am getting excruciating pain down the right side of my bofy especially in the right eye, ear and neck. I have been on Ritalin for 20 years. Would you agree that Ritalin causes such pain? I am very sad because Ritalin really helps me but the pain has got bad. Its a shaky pain. When I was in hospital the pain eased but now that i am at home its very bad. I get terrible migraines aswell. I can hardly do anything. I cannot believe that I will now have to be weaned off of Ritalin. What do you feel it is doing? I cannot go on like this anymore you have to give me some advice please. If it not Ritalin what could it be. My eyes even vibrate with pain. This is unfair doctor and im very tired of suffering. Who can I goto to get help. I dont want to be locked up in a mental hospital because of Ritalin

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I seriously doubt that your pain is due to Ritalin. The pain that you are describing sounds like a neuropathic type of pain, meaning that the origin of the pain is due to abnormal firing of neurons along the one side of your body. I suggest that you consult a neurologist, as there are several different things that can cause such pain.

You have been using Ritalin for 20 years and unfortunately, there is little evidence to suggest that there is any benefits to long-term use of Ritalin. Long-term use has many adverse reactions and side-effects. The neurologist will definately, assist in the evaluation of the continuation of the drug.

Please provide me with feedback after your consultation and feel free to post any questions.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.